Geometriae Dedicata

, Volume 149, Issue 1, pp 335–345 | Cite as

Complex contact manifolds and S 1 actions

  • Haydeé Herrera
  • Rafael Herrera
Original Paper


We prove rigidity and vanishing theorems for several holomorphic Euler characteristics on complex contact manifolds admitting holomorphic circle actions preserving the contact structure. Such vanishings are reminiscent of those of LeBrun and Salamon on Fano contact manifolds but under a symmetry assumption instead of a curvature condition.


Circle action Complex contact manifold Holomorphic Euler characteristic 

Mathematics Subject Classification (2000)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Atiyah M., Hirzebruch F.: Spin-Manifolds and Group Actions. Essays on Topology and Related Topics (Mémoires dédiés à Georges de Rham), pp. 18–28. Springer, New York (1970)Google Scholar
  2. 2.
    Atiyah M.F., Singer I.M.: The index of elliptic operators. III. Ann. Math. (2) 87, 546–604 (1968)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Boothby W.M.: A note on homogeneous complex contact manifolds. Proc. Am. Math. Soc. 13, 276–280 (1962)MATHMathSciNetGoogle Scholar
  4. 4.
    Hattori A.: Spinc-structures and S 1-actions. Invent. Math. 48(1), 7–31 (1978)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Hirzebruch F., Berger T., Jung R.: Manifolds and Modular Forms. Aspects of Mathematics, VIEWEG (1992)MATHGoogle Scholar
  6. 6.
    Kobayashi S.: Remarks on complex contact manifolds. Proc. Am. Math. Soc. 10, 164–167 (1959)MATHGoogle Scholar
  7. 7.
    LeBrun C.: Fano manifolds, contact structures, and quaternionic geometry (English summary). Internat. J. Math. 6(3), 419–437 (1995)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    LeBrun C.R., Salamon S.M.: Strong rigidity of positive quaternion-Kähler manifolds. Invent. Math. 118, 109–132 (1994)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Moroianu A.: Spinc manifolds and complex contact structures (English summary) Comm. Math. Phys. 193(3), 661–674 (1998)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2010

Authors and Affiliations

  1. 1.Department of Mathematical SciencesRutgers UniversityCamdenUSA
  2. 2.Centro de Investigación en MatemáticasGuanajuatoMexico

Personalised recommendations